Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The filtration equation in a class of functions decreasing at infinity


Authors: D. Eidus and S. Kamin
Journal: Proc. Amer. Math. Soc. 120 (1994), 825-830
MSC: Primary 35K55; Secondary 35K65, 76S05
DOI: https://doi.org/10.1090/S0002-9939-1994-1169025-2
MathSciNet review: 1169025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We deal with the Cauchy and external boundary problems for the nonlinear filtration equation with variable density. For each density we define a class $ \phi $ of initial functions $ \varphi $, such that for any $ \varphi \in \phi $ the problem is uniquely solvable in some set of functions decreasing at infinity with respect to space variables.


References [Enhancements On Off] (What's this?)

  • [1] P. H. Benilan, M. G. Grandall, and M. Pierre, Solutions of the porous medium equation in $ {\mathbb{R}^n}$ under optimal conditions on initial values, Indiana Univ. Math. J. 33 (1984), 51-87. MR 726106 (86b:35084)
  • [2] H. Brezis and S. Kamin, Sublinear elliptic equations in $ {\mathbb{R}^n}$, Manuscripta Math. 74 (1992), 87-106. MR 1141779 (93f:35062)
  • [3] E. Di Benedetto, Continuity of weak solutions to a general porous medium equation, Indiana Univ. Math. J. 32 (1983), 83-118. MR 684758 (85c:35010)
  • [4] D. Eidus, The Cauchy problem for the non-linear filtration equation, J. Differential Equations 84 (1990), 309-318. MR 1047572 (91d:35172)
  • [5] A. S. Kalashnikov, The Cauchy problem in a class of growing functions, Vestnik Moskov. Univ. Ser. VI, Mat. Mekh. 6 (1963), 17. (Russian)
  • [6] E. S. Sabinina, On the Cauchy problem for the equation of the non-stationary gas filtration, Dokl. Akad. Nauk SSSR 136 (1961), 1034-1037. (Russian) MR 0158190 (28:1416)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K55, 35K65, 76S05

Retrieve articles in all journals with MSC: 35K55, 35K65, 76S05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1169025-2
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society